Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On classification of quadratic harmonic maps of $ S^3$

Author: Gábor Tóth
Journal: Proc. Amer. Math. Soc. 102 (1988), 174-176
MSC: Primary 58E20
MathSciNet review: 915739
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By the generalized Do Carmo-Wallach classification theorem polynomial harmonic maps between spheres can be parametrized by a finite-dimensional compact convex body. Here we describe the boundary of the parameter space in the first nonrigid range by exhibiting a large number of quadratic harmonic maps of $ {S^3}$ into spheres.

References [Enhancements On Off] (What's this?)

  • [1] E. Calabi, Minimal immersions of surfaces in Euclidean spheres, J. Differential Geom. 1 (1967), 111-125. MR 0233294 (38:1616)
  • [2] J. Eells and L. Lemaire, A report on harmonic maps, Bull. London Math. Soc. 10 (1978), 1-68. MR 495450 (82b:58033)
  • [3] -, Selected topics in harmonic maps, CBMS Regional Conf. Ser. in Math., No. 50, Amer. Math. Soc., Providence, R.I., 1983. MR 703510 (85g:58030)
  • [4] R. T. Smith, Harmonic mappings of spheres, Thesis, Warwick University, 1972. MR 0298590 (45:7642)
  • [5] -, The spherical representations of groups transitive on $ {S^n}$, Indiana Math. J. 24 (1974), 307-325. MR 0364557 (51:811)
  • [6] G. Toth, Harmonic and minimal maps, E. Horwood Series, Halsted Press, John Wiley & Sons, 1984. MR 770205 (86i:58033)
  • [7] N. R. Wallach, Minimal immersions of symmetric spaces into spheres, Symmetric Spaces, Dekker, New York, 1972, pp. 1-40. MR 0407774 (53:11545)
  • [8] R. Wood, Polynomial maps from spheres to spheres, Invent. Math. 5 (1968), 163-168. MR 0227999 (37:3583)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58E20

Retrieve articles in all journals with MSC: 58E20

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society